MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. ASAHI SASUKE; PERCUTANEOUS CATHETER

ASAHI INTECC CO., LTD. ASAHI SASUKE; PERCUTANEOUS CATHETER
Model Number SA145-33N
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a percutaneous coronary intervention (pci) was performed with an asahi sasuke double lumen catheter to treat a moderately tortuous and heavily calcified bifurcation lesion in the distal right coronary artery (rca).During manipulation of an unspecified guide wire at the bifurcation segment, the tip segment of the subject sasuke double lumen catheter was caught and detached.The wire fragment was left in the rca, which was stented by an unspecified stent.It was informed that there were no adverse patient effects due to the reported event.
 
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (thailand) co., ltd., pathum thani, thailand, registration number: (b)(4).Device evaluation could not be performed because the affected device had not been returned yet.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information and reviewing the known similar events, it was presumed that tension and/or torsion generated with manipulation of the concomitantly used guide wire might have been applied to the subject asahi sasuke double-lumen catheter while its distal segment had been caught due to anatomical and lesion conditions.Consequently, the tip segment was detached.Although it was concluded that this event was not attributed to product quality, it was concluded that stenting the wire fragment was considered a health hazard.Capa: no capa will be taken.The instructions for use (ifu) states: [warnings] 6) do not advance this catheter through a heavily calcified lesion.Doing so may damage this catheter or a blood vessel.Heavily calcified lesion means radiopacities noted without cardiac motion before contrast injection generally compromising both sides of the arterial lumen.Moderate calcified lesion means radiopacities noted only during the cardiac cycle before contrast injection.[precautions] 9) during use, always check and monitor the movement of the distal end of the catheter under high-resolution fluoroscopy.Particular attention should be paid when inserting or withdrawing the catheter into or from stenotic areas and vessels narrower than the catheter.During pci, check if the lumen of the product is not obstructed.[malfunction and adverse effects] 1) malfunction separation debris from a damaged catheter.
 
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (thailand) co., ltd., pathum thani, thailand, registration number: 3003780911.The reported sasuke microcatheter was returned for investigation.The tip segment and the marker of the returned sasuke microcatheter were found detached.A part of the tip tube was found remained on the shaft tube.The detached edges of the tip tube and the shaft tube had traces of polymer ductile fracture likely caused by tension.The tip fragment was not returned.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the provided information and investigation outcome, it was presumed that tension generated with manipulation of the subject sasuke microcatheter and/or the concomitantly used guide wire might have been applied to the subject sasuke microcatheter while its distal segment had been caught due to anatomical and lesion conditions.Consequently, the tip segment was detached.Although it was concluded that this event was not attributed to product quality, it was concluded that stenting the wire fragment was considered a health hazard.Capa: no capa will be taken.The instructions for use (ifu) states: [warnings]: 6) do not advance this catheter through a heavily calcified lesion.Doing so may damage this catheter or a blood vessel.Heavily calcified lesion means radiopacities noted without cardiac motion before contrast injection generally compromising both sides of the arterial lumen.Moderate calcified lesion means radiopacities noted only during the cardiac cycle before contrast injection.[precautions]: 9) during use, always check and monitor the movement of the distal end of the catheter under high-resolution fluoroscopy.Particular attention should be paid when inserting or withdrawing the catheter into or from stenotic areas and vessels narrower than the catheter.During pci, check if the lumen of the product is not obstructed.[malfunction and adverse effects]: 1) malfunction: separation.Debris from a damaged catheter.

Brand Name
ASAHI SASUKE
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
yukimi nagumo
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key21370527
Report Number3003775027-2025-00062
Device Sequence Number12874620
Product Code DQY
UDI-Device Identifier04547327120197
UDI-Public(01)04547327120197(17)270630(10)240702F041
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K182844
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSA145-33N
Device Lot Number240702F041
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/12/2025
Supplement Report FDA Received Date03/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age76 YR
Patient SexFemale